I have cronic (chronic) pain in my feet and went to a pain mgmt doc last Jan. He put me on a 25mcg Fentanyl patch. This worked for about 3 weeks and I finally wound up on a 75mcg patch. My prescription benefit expired as these things are VERY EXPENSIVE so I decided to go off the med. The doc told to do a 50mcg patch for 3 days then another 50mcg patch for 3 days then a 25mcg patch for 3 days and all would be well. BOY WAS HE WRONG!
The last week I have had all the symptoms of DT's. Chills, cramps, depression, confusion, etc. My question is how long do these symptoms usually last? For me the depression is the worst thing and I will do anything to get past this. Thanks in advance for any help you could give.
I have never been on the patch but I am 4 days off of vicodin and doing ok. I had horrible withdrawals for the 1st few days. You will get better info about this on the addiction forum. Good luck and I hope you feel better!
Fentanyl can be one of the more difficult meds to stop taking without experience withdrawal symptoms. Your doc is way out of line with that fast of a tapering schedule. Have you told him what is happening to you? There are other meds that can help with the w/d symptoms, and you NEED those meds. Immodium can help if you're getting diarrhea; Hylands brand "Restful Legs" can help with the muscle spasms and creepy crawly feelings; and try anything you can get your hands on as far as over-the-counter sleep aids - melatonin is a good one.
Withdrawal last 72 hours the rest is psychological. Just as your brain learned to expect this drug you will eventually stop having symptoms. Be careful with the addictionologist ,you will be scared to death to get treatment. It can be dangerous but you are over the worst. See a mental health practioner for depression. If you were taking the medication the way it was prescribed you are not an addict. How is your pain? What are you doing for that?
After i had a horrible experience with oxycontin, vicodin, and ativan combo one night my body temp dropped to 94..5 degrees and stayed from 95.5- 96.7 for a month. I was freezing cold while wearing 3 sweaters, a jacket, 2 pairs of pants, socks, shoes, and the heating in my house was set to 85 degrees. So i would say a week of withdrawal symptoms seems normal but it could be as long as a month. Don't do the drugs if you aren't willing to take the risk. Being borderline hypothermic is the worst feeling ever, but being high is the greatest feeling ever.
I am currently on fentanyl lozenges and take 6 a day- 600mcg for chronic pancreatitis. I also take 20mg of methadone 3 times daily. i've had the fentanyl withdrawal symptoms and they are the worst because of the quick dissolvement of the lozenges and patches. i used to be on the patches as well but didn't have a hard time stopping cold turkey since i still had the fentanyl in my system with the suckers. fentanyl is a very addictive narcotic and not many people know about these because they are more used to vicodin and morphine and stuff. this stuff is stronger. I've upped my methadone and now am down to 2 suckers a day and i'm trying to get over the hump to be off completely and then wean off the methadone but my pain is now affecting me. witht he fentanyl the muscle aches (what I call feeling like my bones are breaking all over my body) are bad. These will all subside after 3 days. that's how long it takes to get it out of your system but fentanyl is very pyschological since it's taken with an oral sucker or a patch. it's a visible thing. when i got off the patches i've been told to cut the patches into 1/4's and go slower than you're doing!!!! take a month and every 2 weeks take off 1/4 of the patch and then drop to the 50's and then 25's. soon you'll only have a 1/4 of the 25 and it should keep your pyschological problem in check while trying to wean slowly. believe me, fentanyl is a nightmare. one of my doctors told me to take 1 less every 3 days and i've been on these for 4 years! that's not goign to happen that quickly! and that was before i even had methadone! i'd wake up in the middle of the night because i couldn't go 10 hours without my fentanyl lozenge! good luck. seriously- do the 1/4 of the patch technique! it helps.
Be careful as well because there is a huge difference in addiction and dependence. do you crave the medicine for the euphoric feeling of the drugs even if you're not in pain? if so, you're addicted. if your body is just physically dependent on it and you don't want to take it unless your body is in pain, that it's your body that is the problem. it's dependent. don't confuse these two because it can be very upsetting to people when they are called addicts when they truly are not. i don't want to be on pain medication nor do i crave the "high" feeling of a pain killer. i take it so i am not on the floor crying and throwing up. just a word of advice for everyone reading this.
Sorry to disagree, but the "withdrawal only lasts 3 days" theory is nothing but a pile of bull tacos. While there is certainly a mental component of detoxing, the idea that all physical symptoms magically go away in 3 days is just a fairy tale. In my own case, after 2 years of taking the fentanyl patch, simply lowering the dose by 1/3 took 6 weeks for me to feel physically human again. So much depends on how long the person was taking the medication, their own metabolic rates, and pain levels. Detox is very individualized, and without ESP, nobody can say with surety how long it will take a person to detox.
I have to agree whole heartedly. I weaned myself down after a year of being on 100mcg every two days on the patch plus up to 8 percs 7.5's. Tried as hard as I could to cut as far as I could over 3 months. I am on day 10 of not having anything and although it isn't as bad as the first 4 days I am still having sever difficulty. Yesterday I felt like I was fainting all day. Still little or no sleep, and I feel nausiated, dizzy, achy, and a huge lack of energy. Then I read this could last for months??? I'll go nuts before then. Doc's wont help I violated the terms of my pain mgt agreement.
thank you thank you thank you!! i have been trying to tell my friends that all along! i kept telling them that i am not addicted to my pain medication. i dont get a high feeling or a buzz or whatever else they call it and i dont want to either ,. i take it to take care of my pain and if my pain is not that bad i dont take it!!!! i tell them this all the time and i get aggravated because i feel like they are trying to make me feel like im some kind of addict and i know im not....... i dont even like taking pills and i dont unless i absolutely have to....again THANK YOU VERY MUCH!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST